Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 91, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 19, 2014, 2:51 PM CDT for Fentress County, Overton County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 2:51 PM CDT (19:51 UTC)
- Expired
- Jun 19, 2014, 3:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Fentress County, TN, Overton County, TN
The radar
The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
511
WUUS54 KOHX 191951
SVROHX
TNC049-133-192030-
/O.NEW.KOHX.SV.W.0091.140619T1951Z-140619T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
251 PM CDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN FENTRESS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 330 PM CDT
* AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS 10 MILES
SOUTHEAST OF LIVINGSTON...MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CRAWFORD...GRIMSLEY AND CLARKRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3621 8491 3615 8493 3615 8496 3616 8499
3615 8500 3617 8503 3614 8508 3624 8534
3641 8524 3631 8485
TIME...MOT...LOC 1951Z 290DEG 11KT 3628 8518
$$
SHAMBURGER2 follow-up statements
830
WWUS54 KOHX 192002
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
302 PM CDT THU JUN 19 2014
TNC049-133-192030-
/O.CON.KOHX.SV.W.0091.000000T0000Z-140619T2030Z/
OVERTON TN-FENTRESS TN-
302 PM CDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN FENTRESS AND SOUTHEASTERN OVERTON COUNTIES...
AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CRAWFORD...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
GRIMSLEY AND CLARKRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3621 8491 3615 8493 3615 8496 3616 8499
3615 8500 3617 8503 3614 8508 3624 8534
3641 8524 3631 8485
TIME...MOT...LOC 2002Z 290DEG 10KT 3627 8515
$$
SHAMBURGER819
WWUS54 KOHX 192010
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
310 PM CDT THU JUN 19 2014
TNC049-133-192030-
/O.CON.KOHX.SV.W.0091.000000T0000Z-140619T2030Z/
OVERTON TN-FENTRESS TN-
310 PM CDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN FENTRESS AND SOUTHEASTERN OVERTON COUNTIES...
AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH AND HAIL THE SIZE OF A QUARTER. THIS STORM WAS LOCATED
NEAR CRAWFORD...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
GRIMSLEY AND CLARKRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3621 8491 3615 8493 3615 8496 3616 8499
3615 8500 3617 8503 3614 8508 3624 8534
3641 8524 3631 8485
TIME...MOT...LOC 2009Z 290DEG 10KT 3626 8513
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:26 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 19, 12:26 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1226 PM CDT THU JUN 19 2014 .UPDATES... SHORT TERM AND 18Z TAF DISCUSSION. && .UPDATE... UPDATED THE FORECAST TO INCREASE POPS ACROSS THE ERN/SERN AREAS GIVEN THE COVERAGE ON CURRENT RADAR. ALREADY SENT NEW ZONES AND THE WEB FORECAST. NO OTHER CHANGES MADE. AL && .AVIATION... RADAR INDICATES CLUSTER OF SHRA/TSRA WILL LIKELY IMPACT CSV THIS AFTERNOON...AND HAVE ADDED A TEMPO MENTION OF MVFR CONDITIONS AND TSRA ACCORDINGLY. OTHERWISE...SCT CUMULUS AND LIGHT WEST WINDS ARE EXPECTED THIS AFTERNOON...THEN SOME CIRRUS WITH LIGHT TO CALM SOUTHWEST WINDS OVERNIGHT. ANTICIPATE SOME FOG DEVELOPMENT AT CSV OVERNIGHT...ESPECIALLY IF CONSIDERABLE RAINFALL IMPACTS THE AIRPORT...WITH MVFR TO POSSIBLY IFR VIS. SHAMBURGER && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 19, 5:10 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 510 AM CDT THU JUN 19 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-201015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 510 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
In the hours before
Special weather statement, Jun 19, 1:19 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
119 PM CDT THU JUN 19 2014
TNZ063-064-078-191900-
CANNON-DE KALB-WARREN-
119 PM CDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CANNON...SOUTHERN
DE KALB AND NORTHERN WARREN COUNTIES...
AT 113 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF WOODBURY...MOVING EAST AT 15
MPH.
SOME LOCATIONS IN THE PATH INCLUDE CENTERTOWN...GREEN HILL AND
MCMINNVILLE.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3578 8606 3596 8597 3588 8564 3585 8567
3585 8563 3582 8566 3583 8568 3582 8566
3566 8576
SHAMBURGERSpecial weather statement, Jun 19, 1:21 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 121 PM CDT THU JUN 19 2014 TNZ063-077-078-191900- CANNON-COFFEE-WARREN- 121 PM CDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CANNON...NORTHERN COFFEE AND SOUTHWESTERN WARREN COUNTIES... AT 119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF MANCHESTER...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS IN THE PATH INCLUDE SUMMITVILLE AND MORRISON. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3565 8581 3545 8596 3560 8622 3575 8612 SHAMBURGER
Special weather statement, Jun 19, 1:52 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 152 PM CDT THU JUN 19 2014 TNZ063-077-078-191915- CANNON-COFFEE-WARREN- 152 PM CDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CANNON...COFFEE AND WARREN COUNTIES... AT 148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WOODBURY...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS IN THE PATH INCLUDE WOODBURY AND CENTERTOWN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3583 8578 3559 8597 3571 8618 3587 8607 11
Local storm report, Jun 19, 2:24 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
224 PM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 9 WNW MORRISON 35.66N 86.07W
06/19/2014 CANNON TN 911 CALL CENTER
WARREN COUNTY 911 RELAYED REPORT OF A TREE DOWN ON
HIGHWAY 53 AT IVY BLUFF ROAD BLOCKING ONE LANE.
&&
EVENT NUMBER OHX1400438
SHAMBURGERSpecial weather statement, Jun 19, 2:31 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
231 PM CDT THU JUN 19 2014
TNZ066-192015-
CUMBERLAND-
231 PM CDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CUMBERLAND COUNTY...
AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WARTBURG TO SPRING
CITY...MOVING EAST AT 10 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3589 8471 3583 8477 3582 8480 3578 8489
3608 8484 3610 8482 3608 8480 3606 8479
3599 8471 3592 8468 3590 8468
SHAMBURGERSpecial weather statement, Jun 19, 2:47 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 PM CDT THU JUN 19 2014
TNZ033-034-192015-
FENTRESS-OVERTON-
247 PM CDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS AND OVERTON COUNTIES...
AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LIVINGSTON...MOVING EAST AT 10 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CRAWFORD.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3616 8501 3617 8503 3615 8505 3614 8508
3629 8536 3646 8527 3643 8514 3641 8513
3642 8510 3637 8490
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 11:27 AM CDT | Special Weather Statement | OHX | Warren | 33 min |
| Jun 19, 12:41 PM CDT | Special Weather Statement | OHX | Grundy | 49 min |
| Jun 19, 1:19 PM CDT | Special Weather Statement | OHX | Warren | 41 min |
| Jun 19, 1:21 PM CDT | Special Weather Statement | OHX | Coffee | 39 min |
| Jun 19, 1:52 PM CDT | Special Weather Statement | OHX | Cannon | 23 min |
| Jun 19, 2:31 PM CDT | Special Weather Statement | OHX | Cumberland | 44 min |
| Jun 19, 2:47 PM CDT | Special Weather Statement | OHX | Fentress, Overton | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.